MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that 13.7mm vticm5_13.7 -11.50/2.0/110 (sphere/cylinder/axis) implantable collamer lens was implanted into the patient right eye (od) on (b)(6) 2022.The lens was removed on the same day due to sizing (fit too big).A replacement lens of shorter length was implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5: the reporter indicated that a 13.7mm vticm5_13.7 -11.50/2.0/110 (sphere/cylinder/axis) implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2022.Intraoperatively the lens was removed and replaced with a shorter length lens and the problem resolved.H6-health effect- impact code: 4627 (device explantation) not applicable, patient did not require a corrective invasive procedure to remove the device.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that the surgeon implanted a 13.7mm vticm5_13.7 implantable collamer lens of diopter -11.5/2.0/110 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2022.The lens was implanted, removed and replaced intraoperatively on the same day with a shorter length lens due to the lens "fit too big".This resolved the problem.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15911065
Report Number2023826-2022-04372
Device Sequence Number17483256
Product Code QCB
UDI-Device Identifier00841542118415
UDI-Public00841542118415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberVTICM5_13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/19/2022
01/09/2024
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date08/18/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale